Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds and Breast Lump in Males
Mar 4, 2005

Howdy, I've been hiv+ for 5 yrs now and seem to be doing fine. Started out on combivir regimine, but after getting anemic and three pints of blood, I went off that for sustiva, zerit, and efivir. While on that regimine, I develop what appeared to be anal warts, but everytime I took an antiboditic, they went away. Finally after three year, my Dr and I decide to do a STI and the warts went away for good. So i assume they were related to the med. After four months off the meds, I started feeling fatigued and had sinus problems and I really didnt want to go back to the Zerit because of wasting, so we decided Truvada and Sustiva was the way to go. No side affects that I noticed for a couple of months, then I found that I had a lump the size of a half dollar under my right nipple. Uniform in size and really not sensitive that much, however I did have a mammogram and ultrasound done of it with no results as no indication of cancer, but more of a bacterially infection. After ten day of antiboditics, I still have the lump and was wondering if maybe the Truvada might have something to do with it. My labs are pretty much normal and counts are excellent as far as T-cells and viral load. I,m considering going off the meds again for a while(couple of months) to see if that might correct the problem. Have you ever heard of this sort of thing in a male and might this make me prone to drug resistance since i was just off meds six months ago. I feel great and other than the breast thing, have no side effects whatever from the drugs. Also im not on a testostrone regiment, so that can be ruled out as a cause. Thanks for the web site and keep up the good work you all do for us....

Rick in Texas

Response from Dr. Henry

Male breast enlargement or lumps is fairly common. It may be seen more often with low testosterone levels or some HIV drugs (ie indinavir perhaps). It often will resolve over time. If you need to be on HIV treatment (ie history of CD4 count < 350-250) then I usually wouldn't advise a drug holiday due to a breast lump. Also, stopping Sustiva can pose some risk for resistance fouling up future treatment options if not done carefully. KH



Previous
FULL BLOWN AIDS
Next
HIV/Headache

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement